MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON TORIC UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON TORIC UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCW0T4
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Eye Pain (4467)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.It remains implanted in the patient's eye.Complaint history and product history record could not be reviewed because the reporting facility did not provide a valid lot number or any identification traceable to the manufacturing documentation.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A consumer reported that she wanted a blue light filtering lens to be implanted in her eye.But, a company representative convinced her doctor that a uv only lens was blue light filtering lens and it was implanted in her eye.The consumer stated she had tired eye after working on computer.Additional information was requested, but no further information is available.
 
Additional Manufacturer Narrative
D.3.Product manufacturing site updated due to receipt of product serial number g.9.Manufacturer report number corrected and reported under 1119421-2023-01710 product history records were reviewed and the documentation indicated the product met release criteria.Associated products were not provided.It is unknown if qualified products were used.The product investigation could not identify a root cause.The patient complains of their eye getting tired after working at a computer.The patient wants to have a lens replaced with one that has blue light filtering.The file will be reopened if additional information is provided.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was received.According to the surgeon there was a misunderstanding between the surgeon and the company representative.The surgeon spoke with the company sales representative about the patient¿s desire for a blue-filtering lens.After that conversation, the surgeon believed that the company lens would meet the patient¿s needs for blue-filtering.The patient preferred a lens with a blue blocking filter.According to the surgeon the prognosis was excellent.The patient had excellent outcome with the toric lenses.At the final post-op visit, patient expressed concern to the surgeon of having an intraocular lens ( iol) with blue blocking filter in the left eye only and not the right eye.The surgeon discussed with the patient that there is no evidence of the iol¿s without the blue blocking filter causing harm to the eye and also discussed of iol exchange in patient's right eye.The surgeon felt that the risks outweighed the benefits and offered the patient a second opinion with a colleague.The patient did not follow through with this.The patient sought a second opinion elsewhere and that surgeon also felt the risks outweighed the benefits.The lens remains implanted.

Brand Name
CLAREON TORIC UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
model farm road
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
model farm road
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16687807
Report Number9612169-2023-00268
Device Sequence Number6112011
Product Code MJP
UDI-Device Identifier00380652432894
UDI-Public00380652432894
Combination Product (Y/N)N
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/06/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/14/2026
Device Model NumberCCW0T4
Device Lot Number15409478
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/14/2023
Supplement Date Received by Manufacturer09/12/2023
11/08/2023
Initial Report FDA Received Date04/06/2023
Supplement Report FDA Received Date10/06/2023
12/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/16/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale